Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 181, NWS Jackson, MS

March 27, 2000Forrest County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 27, 2000, 4:37 AM CST for Forrest County, Mississippi. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 27, 2000, 4:37 AM CST (10:37 UTC)
Expired
Mar 27, 2000, 5:05 AM CST
In force
28 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Forrest County, MS

What was reported inside it

TimeReportWhereRemark
Mar 27, 4:46 AM CSTThunderstorm WindHattiesburg, MSSeveral trees were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 10.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2000-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 341 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2000-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
341 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 271038
SVRJAN
MSC035-271105-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
437 AM CST MON MAR 27 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 505 AM CST

* AT 437 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER FORREST COUNTY...OR ABOUT 11 MILES
  SOUTHEAST OF HATTIESBURG...MOVING SOUTHEAST AT 25 MPH.

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

62

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:15 AM CST, 1 hour 22 minutes earlier.

Area forecast discussion, Mar 27, 3:15 AM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
315 AM CST MON MAR 27 2000

COLD FRONT OVER CENTRAL AR AND NORTHEAST TX WILL CONTINUE TO MOVE
EAST OVER THE REGION THIS MORNING AND AFTERNOON. PRE-FRONTAL
TROUGH...AND ASSOCIATED LINE OF THUNDERSTORMS...IS CURRENTLY MAKING
ITS WAY THROUGH SOUTHEAST MS. DEWPOINTS AHEAD OF THE FRONT ARE IN THE
UPPER 50S TO LOWER 60S. CLEARING LINE IS ALONG THE FRONTAL BOUNDARY.

CONDITIONS OVER THE FORECAST AREA WILL IMPROVE AS THE PRE-FRONTAL
TROUGH MAKES ITS WAY EAST. SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO LINGER OVER THE SOUTH AND EASTERN SECTIONS OF THE FORECAST AREA
THIS MORNING...BUT BY THE LATE AFTERNOON HOURS...ALL PRECIP SHOULD
BE WELL EAST OF THE AREA.

MODELS ALL IN FAIRLY GOOD AGREEMENT FOR THE 48 HOUR PERIOD...THERE
WERE SOME SLIGHT DIFFERENCES BETWEEN THE ETA AND AVN MODELS IN THE 48
HOUR TIME FRAME. THE AVN TENDS TO RETURN THE MOISTURE TO THE REGION
FASTER THAN THE ETA AHEAD OF THE DEVELOPING LOW PRESSURE SYSTEM OVER
TEXAS. HIGH PRESSURE RIDGE WILL NOSE INTO THE REGION LATE TONIGHT
AND TOMORROW...AND MOVE EAST OF THE REGION ON WEDNESDAY BRINGING
MOIST SOUTHERLY FLOW BACK TO THE AREA.

QPF DISCUSSION: LINGERING LIGHT BASIN AMOUNTS ARE EXPECTED OVER THE
EXTREME SOUTHEAST FORECAST EARLY IN THE PD (12Z-18Z). AMOUNTS IN
STRATIFORM RAIN SHIELD BEHIND THE MAIN SQUALL LINE HAVE BEEN IN THE
0.20-0.30 RANGE AND WILL PUT IN FOR SE QUARTER FORECAST AREA IN
AFOREMENTION TIME FRAME. AFTERWARDS...BEHIND COLD FRONT
SUBSIDENCE/DRYING IS EXPECTED THROUGH THE REST OF THE 24 HR TIME
FRAME.

IN THE EXTENDED: CURRENT EXTENDED LOOKS FINE AND WILL ONLY MAKE
COSMETIC CHANGES.

.PRELIM NUMBERS...
JAN 72/43/76/50 4000
MEI 71/40/77/49 3000

.JAN...
MS...NONE.
AR...NONE.
LA...NONE.

32

In the hours before

Special weather statement, Mar 27, 2:28 AM CST, 2 hours 9 minutes before
LAZ007>009-015-016-023>026-MSZ034-035-040>043-047>049-053-054-
059>062-270900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
228 AM CST MON MAR 27 2000

SEVERE THUNDERSTORM WATCH NUMBER 125 HAS BEEN CANCELLED.

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CLEARED A PORTION OF
SEVERE THUNDERSTORM WATCH 126. PARISHES CLEARED INCLUDE:

IN NORTHEAST LOUISIANA:
CATAHOULA...

SEVERE THUNDERSTORM WATCH 126 REMAINS VALID UNTIL 800 AM CST MONDAY
FOR THE FOLLOWING COUNTIES AND PARISHES:

IN NORTHEAST LOUISIANA:
CONCORDIA...

IN CENTRAL MISSISSIPPI:
COPIAH...JEFFERSON...

IN SOUTH MISSISSIPPI:
ADAMS...FRANKLIN...LINCOLN...
Local storm report, Mar 27, 2:45 AM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
245 AM CST MON MAR 27 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1137 PM    JONES                     LA   .75 INCH HAIL
03/26/00   MOREHOUSE                      PUBLIC REPORTED TO THE
                                          S.O. DIME SIZED HAIL IN
                                          JONES.

1205 AM    WAYSIDE                   MS   .75 INCH HAIL
03/27/00   WASHINGTON                     S.O. REPORTED DIME SIZED
                                          HAIL IN WAYSIDE NEAR
                                          HIGHWAY 438.

0120 AM    REDWOOD                   MS   .75 INCH HAIL
03/27/00   WARREN                         VICKSBURG 911 REPORTED
                                          DIME SIZED HAIL IN
                                          NORTHERN WARREN COUNTY.

0145 AM    CLINTON                   MS   .75 INCH HAIL
03/27/00   HINDS                          S.O. REPORTED DIME SIZED
                                          HAIL OUTSIDE CLINTON. #

0205 AM    BRANDON                   MS   .75 INCH HAIL
03/27/00   RANKIN                         F.D. REPORTED DIME SIZED
                                          HAIL IN DOWNTOWN BRANDON.
Special weather statement, Mar 27, 3:18 AM CST, 1 hour 19 minutes before
LAZ026-MSZ054-059>062-270950-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
318 AM CST MON MAR 27 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CLEARED A PORTION OF
SEVERE THUNDERSTORM WATCH 126 AS OF 315 AM. COUNTIES AND PARISHES
CLEARED INCLUDE:

IN NORTHEAST LOUISIANA:
CONCORDIA...

IN CENTRAL MISSISSIPPI:
COPIAH...JEFFERSON...

IN SOUTH MISSISSIPPI:
ADAMS...FRANKLIN...LINCOLN...

62

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 12:04 AM CSTSevere Thunderstorm WarningJANWashington26 min
Mar 27, 12:09 AM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey66 min
Mar 27, 12:44 AM CSTSevere Thunderstorm WarningJANYazoo61 min
Mar 27, 12:52 AM CSTSevere Thunderstorm WarningJANWarren38 min
Mar 27, 1:24 AM CSTSevere Thunderstorm WarningJANMadison66 min
Mar 27, 1:29 AM CSTSevere Thunderstorm WarningJANHinds46 min
Mar 27, 1:48 AM CSTSevere Thunderstorm WarningJANRankin52 min
Mar 27, 2:31 AM CSTSevere Thunderstorm WarningJANSmith44 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.